A rebound headache, likewise known as a medication overuse headache, is one of the most unpleasant side effects of migraines for many sufferers. These headaches are often blindingly agonizing, and are in some cases migraines in their own right.
How do people get rebound headaches? In other words, they attempt simply a little too hard to find relief from their migraine pain. The migraineurs is in pain and takes medication. They are still in pain later on and take a little more. That does not help, so they try more medication to alleviate their suffering.
A rebound headache is when a migraine (or other serious headache) spins off into another headache as an outcome of medication overuse. A rebound headache is basically the original headache, which is just momentarily masked by all the drugs. When the body is finally clear of all the medications, the headache pain returns or rebounds.
In some cases the rebound is a migraine or a continuation of the previous migraine. Others it is a blindingly uncomfortable new headache in its own right. The brand-new headache is excruciatingly agonizing however without the additional signs, like queasiness and photosensitivity, that frequently accompany migraines.
The overuse of any over-the-counter or prescription painkiller can trigger a rebound headache, but the two most regular offenders are aspirin and acetaminophen. Other drugs frequently associated with the rebound cycle include caffeine, opiates, prescription mix medications like Midrin, codeine, ergotamine titrate, and drugs that contain barbiturates.
While all actually painful, persistent headaches need to be gone over with a medical professional, there are a number of signs that someone is most likely experiencing medication overuse headaches. These consist of:
* daily or every other day headaches
* medications not supply the relief they used to
* prophylactic medication use
With the assistance of their medical professional, rebound headache patients can break the cycle.